Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm 23, and have experienced mild and moderately bad acne at various times (even clear skin for a month straight once!) during the last 12 years.

Being as I have tried five topicals, 6 types of birth control and mini-pills, a diabetic diet lasting 6 months, a no-white food, no bad carb, and very balanced diet lasting a whole year, etc, etc, etc...I have decided to just get to the last resort method, Accutane.

My family doc listened patiently as I exhausted myself explaining every option I've taken, and without much hesitation, gave me a month's prescription for 30mg/daily of Accutane.

I've been drinking water like a fish since the 4 days ago that I started. Also, I am consuming the pills with healthy fats like nuts, avocado, and the like.

Yesterday (day 3) I noticed my facial skin was much redder than usual. Decided to stop using Benzoyl peroxide 5% and start an occasional yogurt, honey, lavender, and oatmeal mask.

Today I noticed my normally oily skin gets really shiny after just 1/2 an hour of dabbing the oil with shine-reducing paper sheets. That's 3X faster than usual. Also, I've just noticed a brown pigmentation difference around my nipple. It looks like someone put self-tanner in a smudge around the middle of my boob! What is that!?

Right, so, I realize most of these symptoms are usual, minus the weird boob thing, haha, but I'll ask my doc about that (anyone else have that happen to them?).

Umm, just for extra info, my usual skin regimen:

-Cetaphil for sensitive skin face wash / similar moisturizer (non-comedogenic, no perfume, etc)

-wash face 2x daily usually, 3x daily on rare occasion

-Benzoyl Peroxide 5% on annoying pimples at night

-I wear Almay Oily Skin liquid makeup. My skin is reddish,uneven, and it helps to hide pimples too.

-Diane-35 (does nothing for me anymore, made me break out bad when I first went off of it ((no doctor supervision, whoops!)), got scared, went back on it, want to get off of it ASAP while on Accutane if my doc allows me)

-I eat pretty healthily, but hey, I used to binge drink with friends as a weekend thing and my smoking has been an on-and-off habit for about 5 years.

-I QUIT SMOKING AND DRINKING WHEN I STARTED ACCUTANE, just so you know.

So, if anyone has been through a similar situation, have you any advice for me?

Thanks a bunch!

Link to comment
Share on other sites

I'm 23, and have experienced mild and moderately bad acne at various times (even clear skin for a month straight once!) during the last 12 years.

Being as I have tried five topicals, 6 types of birth control and mini-pills, a diabetic diet lasting 6 months, a no-white food, no bad carb, and very balanced diet lasting a whole year, etc, etc, etc...I have decided to just get to the last resort method, Accutane.

My family doc listened patiently as I exhausted myself explaining every option I've taken, and without much hesitation, gave me a month's prescription for 30mg/daily of Accutane.

I've been drinking water like a fish since the 4 days ago that I started. Also, I am consuming the pills with healthy fats like nuts, avocado, and the like.

Yesterday (day 3) I noticed my facial skin was much redder than usual. Decided to stop using Benzoyl peroxide 5% and start an occasional yogurt, honey, lavender, and oatmeal mask.

Today I noticed my normally oily skin gets really shiny after just 1/2 an hour of dabbing the oil with shine-reducing paper sheets. That's 3X faster than usual. Also, I've just noticed a brown pigmentation difference around my nipple. It looks like someone put self-tanner in a smudge around the middle of my boob! What is that!?

Right, so, I realize most of these symptoms are usual, minus the weird boob thing, haha, but I'll ask my doc about that (anyone else have that happen to them?).

Umm, just for extra info, my usual skin regimen:

-Cetaphil for sensitive skin face wash / similar moisturizer (non-comedogenic, no perfume, etc)

-wash face 2x daily usually, 3x daily on rare occasion

-Benzoyl Peroxide 5% on annoying pimples at night

-I wear Almay Oily Skin liquid makeup. My skin is reddish,uneven, and it helps to hide pimples too.

-Diane-35 (does nothing for me anymore, made me break out bad when I first went off of it ((no doctor supervision, whoops!)), got scared, went back on it, want to get off of it ASAP while on Accutane if my doc allows me)

-I eat pretty healthily, but hey, I used to binge drink with friends as a weekend thing and my smoking has been an on-and-off habit for about 5 years.

-I QUIT SMOKING AND DRINKING WHEN I STARTED ACCUTANE, just so you know.

So, if anyone has been through a similar situation, have you any advice for me?

Thanks a bunch!

do not use no othe medication unless told by your doctor. Your skin will get really sensitive and you dont want to irritate it anymore. I suggeat cleaning with just fresh water, or cleaning with a very mild cleanser. And please moistorize and drink water.

Best of luck. You should start a log 

Link to comment
Share on other sites

Tips:

  • Drink 3-4 L of water per day to minimise Accutane-related dehydation
  • moisturise 2/3 times daily to minimise dry skin rashes common on Accutane
  • avoid the sun and don't tan; use sunblock when in the sun
  • don't drink alcohol
  • don't get pregnant
  • take your pills with food to maximise absorption
  • have lip balm ready

Good luck.

Edited by biggs881
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×